Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Generic Atripla?
Feb 26, 2012

Hi doc. Been doing some browsing online and found some international countries like Canada selling a generic version of Atripla. Are these real? I always thought these formulas are under patent for years or does that patent only apply in the US? Are these "generic" safe?

Also, my new doc advised me to think about switching my meds from Atripla to something else due to my concern that lately, I am having sleep problems and the diarrhea thing is coming back, possibly due to me re-adjusting to the meds again due to a change in my life. I've been on Atripla for about two years, viral load undetected throughout most of the time I've been on atripla or sustiva/truvada. my last labs was about a month ago and cd4 was at 570+, highest it's been ever, and about a 200+ jump from the labs 4-5 months prior. Is a change in meds something I should be pursuing, or should I tough it out and hopefully adjust to the atripla again?

Response from Dr. Holodniy

The generics are generally fine and effective, and have been made available by other manufacturers outside of the US. In most cases, various side effects with Atripla disappear after a few weeks. In some cases, they last longer, and so a decision is usually made about switching to another HIV regimen, or treating the side effects and staying with the Atripla. If the side effects are unmanageable, then by all means change to something else.



Previous
HTLV - Indeterminate
Next
Re : Elite Controller ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement